Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 331, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Nov 1, 2004, 8:42 AM CST for Faulkner County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2004, 8:42 AM CST (14:42 UTC)
- Expired
- Nov 1, 2004, 9:15 AM CST
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Faulkner County, AR
The radar
The Little Rock radar (KLZK), 47 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 011442
SVRLIT
ARC045-011515-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
842 AM CST MON NOV 1 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAULKNER COUNTY IN CENTRAL ARKANSAS
* UNTIL 915 AM CST
* AT 840 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WOOSTER...OR ABOUT 8 MILES NORTH OF
CONWAY...MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GUY AROUND 850 AM CST
&&
THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3536 9212 3523 9212 3511 9243 3512 9246
3522 9252 3526 9251 3530 9246 3536 9233
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 3:50 AM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Nov 1, 3:50 AM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 AM CST MON NOV 1 2004 .SHORT TERM...TODAY THROUGH WEDNESDAY SOME SCTD SHOWERS NOTED OVER PARTS OF THE FA THIS MRNG...WITH BULK OF CONVECTION NOTED OVR ERN OK AND NWRN AR. INCRSG SLY FLOW HAS ALLOWED HIGHER DEWPOINTS TO ADVECT FURTHER NWD THIS MRNG. CONDS STILL SHAPING UP FOR A SIG HEAVY RAINFALL EVENT ACRS THE AREA LATER TODAY AND TNGT. MODEL SOLUTIONS THIS MRNG HAVE TRENDED A BIT SLOWER WITH OVERALL EWD PROGRESSION OF STORM SYS CURRENTLY TO OUR W. WILL STICK WITH A BLEND OF THE GFS AND ETA FOR THIS FCST. EXPECT AXIS OF HEAVIER RAIN TO WORK SLOLY EWD TODAY...AFFECTING MOST OF THE FA BY LATER THIS AFTN. ACTIVITY WILL CONT DURG THE OVERNIGHT HRS WITH CONTD THREAT OF FLOODING RAINS. HPC HAS A GOOD BIT OF THE AREA OUTLINED FOR HVY RAIN POTENTIAL THRU 12Z TUE. BASED ON ALL OF THIS...WILL EXTEND FF WATCH THRU TNGT FOR THE ENTIRE CWA. LOOKING AT QPF AMOUNTS ON THE ORDER OF 1 TO 3 INCHES...WITH LOCALLY HIGHER TOTALS. CDFNT IS PROGGED TO ENTER WRN AR THIS EVENING. SEVERAL WAVES ALONG THE BNDRY ARE FCST TO TRACK NEWD INTO TUE...HELPING TO ENHANCE RAINFALL AMOUNTS. THE FNT WILL STALL JUST TO THE SE OF STATE LATE TUE. MEANWHILE...THE UPPER SYS TO FCST TO LIFT NEWD OUT OF TX TUE NIGHT AND WED. THIS WILL AID IN THE FORMATION OF ANOTHER SFC LOW ALONG THE FNT ACRS ERN AR. APPEARS THE CHCS OF STRONG STORMS WILL RMN JUST TO OUR E WHERE MORE UNSTABLE AIRMASS WILL BE. THE EVENTUAL TRACK WILL HAVE TO BE WATCHED CLOSELY. UPPER LOW IS FCST TO TRACK TO THE W OF AR WED. WL NEED TO KEEP RAIN CHCS IN FOR MUCH OF WED. COULD SEE SOME DRIER AIR WORK INTO SWRN AR LATE IN THE DAY. MUCH COOLER AIR WILL WORK IN BEHIND THE SYS BY WED EVENING. && .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY THE EXTENDED FORECAST WILL BE DRY. THE UPPER LOW WILL SLIDE EAST OF THE AREA WEDNESDAY NIGHT AND TAKE PRECIPITATION CHANCES WITH IT. HIGH PRESSURE WILL BUILD INTO THE AREA ON THURSDAY. HOWEVER...A QUICK MOVING COLD FRONT WILL CLIP THE NORTH PART OF THE STATE THURSDAY NIGHT. THIS IS ANTICIPATED TO MOVE THROUGH DRY SINCE IT WILL SEVERELY LACK MOISTURE. AN INCREASE IN CLOUDS THURSDAY NIGHT WILL BE THE MAIN RESULT OF THE PASSING FRONT. HIGH PRESSURE AND VERY DRY AIR RETURN FOR FRIDAY AND SATURDAY. ANOTHER COLD FRONT ARRIVES ON SUNDAY FROM THE NORTH. WILL NOT INCLUDE POPS FOR SUNDAY AT THIS TIME AS MOISTURE IS AGAIN LIMITED. TEMPERATURES THROUGH THE PERIOD WILL BE NEAR TO SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. && .LZK WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FROM 400 AM CST MONDAY UNTIL 600 AM CST TUESDAY FOR ZONES ARZ003>007...ARZ012>016... ARZ021>025...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069. 44/51
Hazardous weather outlook, Nov 1, 4:00 AM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON NOV 1 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE WARM FRONT HAS NOW MOVED INTO CENTRAL MISSOURI AND SOUTHERLY WINDS HAVE OVERSPREAD ARKANSAS. A COLD FRONT REMAINS IN WESTERN KANSAS AND WESTERN OKLAHOMA. SCATTERED SHOWERS WILL DEVELOP IN THIS WARM SECTOR. THE LARGE AREA OF RAIN IN EASTERN OKLAHOMA WILL MOVE INTO WESTERN ARKANSAS EARLY THIS MORNING AND WILL SLOWLY MOVE EAST DURING THE DAY AND THROUGH TONIGHT. WIDESPREAD SOAKING RAINS CAN BE EXPECTED TODAY AND TONIGHT AND THE FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH TONIGHT. 1 TO 3 INCHES OF RAIN CAN BE EXPECTED WITH ISOLATED AMOUNTS OVER 4 INCHES. THERE IS A SLIGHT RISK OF SEVERE WEATHER AHEAD OF THE COLD FRONT TODAY...MAINLY OVER THE SOUTH AND EAST SECTIONS OF THE STATE. STRONG WINDS ARE THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT IS EXPECTED TO MOVE VERY SLOWLY THROUGH THE STATE AND THE MISSISSIPPI RIVER BY TUESDAY MORNING. HEAVY RAIN IS EXPECTED TO CONTINUE THROUGH TUESDAY EVENING BEFORE SLOWLY TAPERING OFF FROM WEST TO EAST BY WEDNESDAY. THE COLD FRONT IS EXPECTED TO STALL BRIEFLY OVER SOUTHEAST ARKANSAS WITH A STRONG AREA OF LOW PRESSURE DEVELOPING ON IT. THIS WILL PRODUCE ADDITIONAL RAINFALL ON TUESDAY BUT MAINLY OVER THE SOUTHEAST PART OF THE STATE. THE UPPER LEVEL LOW WILL PASS OVER NORTH ARKANSAS WEDNESDAY AFTERNOON...BRINGING MORE RAINS TO THE AREA. THE MAJORITY OF THE DEEP MOISTURE WILL BE SHUNTED EAST BY WEDNESDAY AFTERNOON HOWEVER. THE RAINFALL WILL COME TO AN END BY LATE WEDNESDAY. HIGH PRESSURE WILL THEN BUILD INTO THE STATE AND SWEEP THIS SYSTEM WELL TO THE EAST AND MUCH DRIER AIR WILL FILTER IN BEHIND THE SYSTEM...WITH COOLER TEMPERATURES RETURNING TO THE STATE. PEOPLE ARE URGED TO KEEP AN EYE ON THE WEATHER TODAY AND TUESDAY. MANY AREAS IN NORTHERN AND WESTERN ARKANSAS HAVE RECEIVED 7 TO 10 INCHES OF RAINFALL IN THE LAST FEW WEEKS. ADDITIONAL HEAVY RAIN WILL ONLY INUNDATE AN ALREADY SATURATED GROUND. MONITOR THE LATEST STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE...AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED FOR YOUR AREA. THE HEAVY RAINS COULD CREATE FLASH FLOODING PROBLEMS...AND RISES ON LOCAL RIVERS AND STREAMS. THOSE WITH AGRICULTURAL INTERESTS WILL ALSO NEED TO MONITOR THE SITUATION...AS FARM LANDS NEAR RIVER BANKS ARE LIKELY TO FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON MONDAY AFTERNOON. 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:31 AM CST | Severe Thunderstorm Warning | LZK | Van Buren | 29 min |
| Nov 1, 8:34 AM CST | Severe Thunderstorm Warning | LZK | Ouachita | 56 min |
| Nov 1, 9:26 AM CST | Severe Thunderstorm Warning | LZK | Dallas | 49 min |
| Nov 1, 9:30 AM CST | Tornado Warning | LZK | Dallas, Ouachita | 45 min |
| Nov 1, 10:12 AM CST | Tornado Warning | LZK | Grant | 63 min |
| Nov 1, 10:56 AM CST | Flash Flood Warning | LZK | Grant | 3 hr |
| Nov 1, 11:00 AM CST | Flash Flood Warning | LZK | White | 3 hr |
| Nov 1, 11:21 AM CST | Tornado Warning | LZK | Grant | 39 min |
| Nov 1, 11:26 AM CST | Tornado Warning | LZK | Jefferson | 34 min |
| Nov 1, 11:40 AM CST | Tornado Warning | LZK | Lonoke, Pulaski | 50 min |
| Nov 1, 11:47 AM CST | Flash Flood Warning | LZK | Pulaski | 3 hr |
| Nov 1, 11:55 AM CST | Flash Flood Warning | LZK | Dallas, Ouachita | 3 hr |
| Nov 1, 12:29 PM CST | Flash Flood Warning | LZK | Lonoke | 3 hr |
| Nov 1, 1:55 PM CST | Severe Thunderstorm Warning | LZK | Drew | 50 min |
| Nov 1, 1:56 PM CST | Flash Flood Warning | LZK | White | 2 hr |
| Nov 1, 2:08 PM CST | Flash Flood Warning | LZK | Cleveland, Jefferson, Prairie | 3 hr |
| Nov 1, 2:18 PM CST | Severe Thunderstorm Warning | LZK | Jefferson, Lincoln | 42 min |
| Nov 1, 2:32 PM CST | Tornado Warning | LZK | Arkansas, Jefferson | 43 min |
| Nov 1, 2:35 PM CST | Tornado Warning | LZK | Desha, Drew | 40 min |
| Nov 1, 3:18 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 32 min |
| Nov 1, 3:19 PM CST | Severe Thunderstorm Warning | LZK | Desha | 26 min |
| Nov 1, 3:19 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 31 min |
| Nov 1, 3:44 PM CST | Tornado Warning | LZK | Desha | 46 min |
| Nov 1, 3:54 PM CST | Flash Flood Warning | LZK | Jackson, Woodruff | 3 hr |
| Nov 1, 5:07 PM CST | Flash Flood Warning | LZK | White | 113 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.